Some medical conditions, like thyroid abnormalities and anemia, as well as certain medications, can produce severe anxiety. Examples of such medications include stimulants like methylphenidate (Ritalin) or amphetamine salts (Adderall), diabetes medications like metformin (Glucophage) and insulin, antimalarial medications like quinine, as well as corticosteroid withdrawal, such as withdrawal from dexamethasone (Decadron). As individuals with panic disorder seem to be at higher risk of having a heart valve abnormality called mitral valve prolapse (MVP), this possibility should be investigated by a doctor since MVP may dictate the need for special precautions when the individual is being treated for any dental problem. While the development of panic attacks has been attributed to the use of food additives like aspartame, alone or in combination with food dyes, more research is needed to better understand the role such substances may have on this disorder.
im a 40 year old father …. one child i have to my self so i have alot going on, i also work shift work and the nights are terrible, as pethtic as i sound im in love with a women thats the same age as me but she questions my security i can offer … i have never felt this way about anyone before and would give a limb if i had to to have her by my side for the rest of my life …. there are problems stemming from this and it is trickling down the pipe to others but i cant control it. i have waves come at me every day from 5-20 times a day they range from a upset stomach to feeling like i there is no hope in my life its the most terrible feeling i have ever felt by far. my hands and face go numb alot also and my sleep is very questionable.
Panic attacks are often confusing for the sufferer. They are usually sudden and are accompanied by extremely intense physical sensations, leaving one to believe they may have a serious medical condition. Because the physical symptoms associated with a panic attack are similar to certain serious medical conditions, it is important to rule out any medical causes.
I felt pretty much like a anxiety attack today and I felt like nausea, puked literally green fluid. And then after a while felt relieved. Suddenly felt like nausea and was burping real bad and then I go to the toilet and then sat on the floor and thank god I had two of my besties at home to support me holding my hands and asked me to calm down. Since it clicked me that something is getting extra in my body I started breathing fast and then kept saying “I am strong” and came out to my bedroom and started working out jumping like crazy for almost 5 minutes and then all the shivering went away. Finally I vomited once again and then after reaching hospital and getting intravenous injection I felt relieved. Just to make sure nothing is really wrong I went to visit a general physician and he gave me meds and suggested looking at my fear for a sonography. Turns out I need to relax.
Several drugs can cause or worsen anxiety, whether in intoxication, withdrawal or from chronic use. These include alcohol, tobacco, cannabis, sedatives (including prescription benzodiazepines), opioids (including prescription pain killers and illicit drugs like heroin), stimulants (such as caffeine, cocaine and amphetamines), hallucinogens, and inhalants. While many often report self-medicating anxiety with these substances, improvements in anxiety from drugs are usually short-lived (with worsening of anxiety in the long term, sometimes with acute anxiety as soon as the drug effects wear off) and tend to be exaggerated. Acute exposure to toxic levels of benzene may cause euphoria, anxiety, and irritability lasting up to 2 weeks after the exposure.
People with panic disorder often worry about when the next attack will happen and actively try to prevent future attacks by avoiding places, situations, or behaviors they associate with panic attacks. Worry about panic attacks, and the effort spent trying to avoid attacks, cause significant problems in various areas of the person’s life, including the development of agoraphobia (see below).